Your patients may experience HIV-associated wasting even when the virus is well controlled with antiretroviral therapy1,2
Despite viral suppression, patients with HIV may experience unintentional loss of lean body mass, weight loss, and loss of physical endurance. These symptoms are key characteristics of HIV-associated wasting.3-5
Review these resources to explore information about diagnosing and treating HIV-associated wasting, as well as its underlying causes.
The causes of HIV-associated wasting are complicated and multifactorial. Learn more about the pathogenesis of this syndrome.
HIV-associated wasting is still prevalent in the United States today. Find out more by reviewing the real-world evidence.
Learn about the symptoms your patients may be experiencing so that you can recognize the signs and begin diagnosing HIV-associated wasting.
See the current treatment options available for HIV-associated wasting.
Resources & Videos
Explore downloadable PDF resources and videos about HIV-associated wasting.
The people depicted on this website are not actual HIV-associated wasting patients or healthcare professionals.
Learn more about a specific treatment option for HIV-associated wasting.
- Wasserman P, Segal-Maurer S, Wehbeh W, Rubin DS. Wasting disease, chronic immune activation, and inflammation in the HIV infected patient. Top Clin Nutr. 2011;26(1):14-28.
- Erlandson KM, Li X, Abraham AG, et al. Long-term impact of HIV wasting on physical function. AIDS. 2016;30(3):445-454.
- Tang AM, Jacobson DL, Spiegelman D, Knox TA, Wanke C. Increasing risk of 5% or greater unintentional weight loss in a cohort of HIV-infected patients, 1995 to 2003. J Acquir Immune Defic Syndr. 2005;40(1):70-76.
- Dudgeon WD, Phillips KD, Carson JA, Brewer RB, Durstine JL, Hand GA. Counteracting muscle wasting in HIV-infected individuals. HIV Med. 2006;7(5):299-310.
- Grinspoon S, Mulligan K; for the Department of Health and Human Services Working Group on the Prevention and Treatment of Wasting and Weight Loss. Weight loss and wasting in patients infected with human immunodeficiency virus. Clin Infec Dis. 2003;36(suppl 2):S69-S78.